Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Local contractibility, cell-like maps, and dimension

Author: Jan van Mill
Journal: Proc. Amer. Math. Soc. 98 (1986), 534-536
MSC: Primary 55M10; Secondary 54C35
MathSciNet review: 857957
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the existence of cell-like maps $ f:$: $ {I^n} \to X$ such that no nonempty open subset of $ X$ is contractible in $ X$. From the Taylor Example, it is easy to construct such a map for $ n = \infty $. We show that there exists such a map for some finite $ n$ if (and only if) there exists a dimension raising cell-like map of a compactum.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55M10, 54C35

Retrieve articles in all journals with MSC: 55M10, 54C35

Additional Information

PII: S 0002-9939(1986)0857957-7
Keywords: Cell-like map, dimension, local contractibility
Article copyright: © Copyright 1986 American Mathematical Society